Does anybody suffer with thrush, fungal infections etc?

My husband has HUVS and has permanent thrush in his mouth and throat, and after going quite deaf he now has a fungal infection in his ears. Our GP has left a message saying she urgently needs to see him following the results of his ear swabs. (we are not sure why yet as this only happened yesterday)

Does anyone else suffer with this? We are not even sure why he gets this, I presume its because he is immunosuppressed and takes Prednisolone, Azathioprine and permanent antibiotics..... I am a bit worried as basically all his teeth have gone rotten and fallen out, which we presume is a side effect, so worried what effect it might have on his ears.

Our GP and all the hospitals have never taken the thrush seriously before....

6 Replies

oldestnewest
  • Does your husband take Nystatin on prescription? This is given with cyclophosphamide to prevent fungal infections?

  • I also had antifungal prescription which continued for 6 months after the cyclosphamide treatement. I had Fluconazole.

  • Hi. I have HUV but fortunately have no problems with fungal infections (at the moment).

    However I think it's not uncommon for people on immunosuppressants and steroids to develop fungal infections like thrush. However as the others have said there are various treatments available that can help. Looking on the internet I believe there are tablets, oral treatments and ear drops that might be appropriate for your husband. I'd see if your GP can prescribe some or all of these for you.

    If I were you I'd push your GP and/or consultant to take all these problems seriously to stop them getting out of control and causing more trouble. It's really hard to do this sometimes when faced with apathetic clinicians, especially if you're not feeling well, but sadly you have to stand up for yourself and make a fuss occasionally to get things moving.

    Do let us know how you get on.

    All the best,

    Richard.

  • Hi Barneyboy

    I do and always have developed thrush when taking antibiotics. I did have trouble getting the hospital to take this seriously when having my cyclophosphamide treatment, but it is a know side effect of taking antibiotics and your GP should know this.

    Good luck

    Mookie

  • Hi I was prescribed with Fluconazole while I was on cyclophosphamide & steroids for about 12 months. your specialist should have prescribed at the start of your treatment.

    It would be worth trying a teaspoon of manuka honey every day, it could help & certainly wont do any harm.

    Hope this is sorted out soon, so you can have a relaxed Christmas

    Best wishes

    Tony

  • Thank you to everybody for your replies and support......

You may also like...